Alert archive / Idaho / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 41, NWS Pocatello, ID

August 4, 2006Bannock County, Bingham County, Power County, Idaho

NWS Pocatello, ID issued this severe thunderstorm warning at Aug 4, 2006, 2:51 PM MDT for Bannock County, Bingham County, Power County, Idaho. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 4, 2006, 2:51 PM MDT (20:51 UTC)
Expired
Aug 4, 2006, 3:15 PM MDT
In force
24 min
Issued by
NWS Pocatello, ID
Area
Counties, with a storm outline in the text

Counties Bannock County, ID, Bingham County, ID, Power County, ID

The radar

The Pocatello radar (KSFX), 32 km from the middle of the area, began a volume at 20:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pocatello, ID wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 4, 3:12 AM MDT, 11 hours 39 minutes earlier.

Area forecast discussion, Aug 4, 3:12 AM MDT, 11 hours 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE POCATELLO ID
312 AM MDT FRI AUG 4 2006

.DISCUSSION...SHORT WAVE CROSSING NORTHERN IDAHO TODAY COMBINED
WITH SOME MONSOON MOISTURE MOVING NORTH FROM ARIZONA. WATER VAPOR
SHOWS MOISTURE INTO THE UPPER SNAKE HIGHLANDS. INCREASED
PRECIPITATION AMOUNTS SOME AS A RESULT ALONG THE MONTANA BORDER.
WEAK SURFACE FRONTAL DEVELOPMENT SHOULD TAKE PLACE ACROSS THE
CENTRAL MOUNTAINS WITH SHORT WAVE MOVING EAST. BOTH WRF AND GFS
MOVE VORTICITY MAX THROUGH VICTOR TO ISLAND PARK AREA THIS
AFTERNOON AND END THUNDERSTORM ACTIVITY EARLY THIS EVENING.
ISOLATED THUNDERSTORMS TRYING TO CROSS INTO CASSIA COUNTY THIS
MORNING THEN THROUGH THE CARIBOU HIGHLANDS. A SECOND DISTURBANCE
IN SOUTH CENTRAL NEVADA TRACKS THROUGH ROUGHLY THE SAME AREA THIS
AFTERNOON AS WELL. INCLUDED ISOLATED THUNDERSTORMS WITH GUSTY
WINDS IN THE SOUTHERN ZONES AGAIN TODAY.

SATURDAY MORE MID LEVEL RIDGING WILL BE OVER FORECAST AREA SO VERY
ISOLATED MOUNTAIN THUNDERSTORMS EXPECTED IN THE AFTERNOON. THE
CLOSED LOW OFF CALIFORNIA LIFTS NORTHEAST SUNDAY NIGHT AND MONDAY.
GFS ROTATES UPPER LEVEL FRONTAL FEATURE INTO THE UPPER SNAKE
HIGHLANDS AND ALL OF SOUTHEAST IDAHO WILL CONTINUE TO BE IN MOIST
UNSTABLE SECTOR OF SYSTEM. FOCUS OF PRECIPITATION SHIFTS ALMOST
WITH EACH MODEL RUN SO FORECAST STILL BROAD BRUSHED AT THIS TIME.

ONCE THAT DISTURBANCE GOES THROUGH THE EXTENDED MODELS BUILD HIGH
PRESSURE OVER THE SOUTHWEST STATES MID WEEK. GFS DRY AT THIS POINT
BUT FLOW PATTERN WILL BE FAVORABLE FOR EMBEDDED DISTURBANCE TO
TRICKLE THROUGH THE AREA AND MOISTURE WILL NOT BE FAR AWAY.
LITTLE CHANGE IN TEMPERATURES THROUGH THE WEEK. RS

.FIRE WEATHER....MID LEVEL MOISTURE AND A WEAK FRONTAL SYSTEM WILL
COMBINE FOR THUNDERSTORM ACTIVITY ACROSS MOST OF THE AREA THIS
AFTERNOON.  CURRENT SATELLITE TRAJECTORY FAVORS CONVECTION OVER
SOUTHERN PORTIONS OF ZONE 406...ZONE 411...AND NORTHERN PORTIONS OF
ZONES 410 AND 413.  ANY THUNDERSTORMS THAT DEVELOP WILL HAVE THE
POTENTIAL FOR GENERATING WIND GUSTS OVER 40 MPH AND MAY INITIALLY
BEGIN DRY BEFORE TRANSITIONING TO WET.  IN ADDITION...RH VALUES IN THE
TEENS WILL BE LIKELY ACROSS MUCH OF ZONES 405/406/407 THIS
AFTERNOON.  MID LEVEL WIND FLOW WILL KEEP STORMS MOVING QUICKLY FROM
SOUTHWEST TO NORTHEAST.

&&

.AVIATION...ISOLATED THUNDERSTORMS WITH WIND GUSTS UP TO 35KTS WILL
BE POSSIBLE ACROSS MOST LOCATIONS EAST OF TWF TODAY.  THE MOST
ACTIVITY WILL OCCUR AFTER 18Z AND WILL FAVOR TWEB ROUTES 340 AND 343.

&&

.PIH WATCHES/WARNINGS/ADVISORIES...NONE.

&&

99/99
Hazardous weather outlook, Aug 4, 4:51 AM MDT, 10 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE POCATELLO ID
451 AM MDT FRI AUG 4 2006

IDZ017>025-031-032-051200-
EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS-
UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN-
SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS-
CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION-
BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI-
451 AM MDT FRI AUG 4 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

A LOW PRESSURE DISTURBANCE WILL CROSS NORTHERN IDAHO TODAY AND
PRODUCE WIDELY SCATTERED SHOWERS AND THUNDERSTORMS IN THE UPPER
SNAKE HIGHLANDS THIS AFTERNOON. ISOLATED THUNDERSTORMS ARE ALSO
EXPECTED TO DEVELOP THIS AFTERNOON ACROSS THE SOUTH CENTRAL AND
CARIBOU HIGHLANDS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

A SOUTHERLY FLOW PATTERN WILL BRING MOISTURE NORTHWARD FROM ARIZONA
TO SOUTH EAST IDAHO THROUGH EARLY NEXT WEEK. THE AIRMASS WILL BE
UNSTABLE WITH THUNDERSTORMS DEVELOPING IN THE AFTERNOON AND EARLY
EVENING EACH DAY.

.SPOTTER INFORMATION STATEMENT...

WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT
WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY
INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL...
EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE
FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS
CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE
OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR
208-233-0834.

The office that day

Everything else NWS Pocatello, ID issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 3, 7:59 PM MDTSevere Thunderstorm WarningPIHBannock, Bingham, Power31 min

Nearby

Severe Thunderstorm Warnings in Idaho, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.